Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Integrated continuity conditions and degree of approximation by polynomials or by bounded analytic functions


Authors: J. L. Walsh and H. G. Russell
Journal: Trans. Amer. Math. Soc. 92 (1959), 355-370
MSC: Primary 30.00
DOI: https://doi.org/10.1090/S0002-9947-1959-0108595-3
MathSciNet review: 0108595
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. John Curtiss 1. A note on the degree of polynomial approximation, Bull. Amer. Math. Soc. vol. 42 (1936) pp. 873-878. MR 1563457
  • [H] M. Elliott 1. On approximation to functions satisfying a generalized continuity condition, Trans. Amer. Math. Soc. vol. 71 (1951) pp. 1-23. MR 0044627 (13:451g)
  • [G] H. Hardy and J. E. Littlewood 1. Some properties of fractional integrals. I., Math. Z. vol. 27 (1928) pp. 565-608. MR 1544927
  • [2] A convergence criterion for Fourier series, Math. Z. vol. 28 (1928) pp. 612-634. MR 1544980
  • [3] Some properties of fractional integrals. II., Math. Z. vol. 34 (1932) pp. 403-439. MR 1545260
  • [D] Jackson 1. On the degree of convergence of Sturm-Liouville series, Trans. Amer. Math. Soc. vol. 15 (1914) pp. 439-466. MR 1500989
  • [2] On certain problems of approximation in the complex domain, Bull. Amer. Math. Soc. vol. 36 (1930) pp. 851-857. MR 1562068
  • [E] S. Quade 1. Trigonometric approximation in the mean, Duke Math. J. vol. 3 (1937) pp. 529-543. MR 1546008
  • [F] Riesz 1. Über die Randwerte einer analytischen Funktion, Math. Z. vol. 18 (1923) pp. 87-95. MR 1544621
  • 2. Walter Rudin 1. Analytic functions of class $ {H_p}$, Trans. Amer. Math. Soc. vol. 78 (1955) pp. 46-66. MR 0067993 (16:810b)
  • [W] E. Sewell 1. Degree of approximation by polynomials in the complex domain, Annals of Mathematics Studies, no. 9, Princeton, 1942. MR 0007054 (4:78c)
  • [V] Smirnoff 1. Sur les formules de Cauchy et de Green et quelques problèmes qui s'y rattachent, Bull. Acad. Sci. URSS. Sér. Math. vol. 7 (1932) pp. 337-371.
  • [C] J. de la Vallée Poussin 1. Leçons sur l'approximation des fonctions d'une variable réelle, Paris, 1919.
  • [J] L. Walsh 1. Interpolation and approximation by rational functions in the complex domain, Amer. Math. Soc. Colloquium Publications, vol. 20, 1955. MR 0218588 (36:1672b)
  • [2] Note on approximation by bounded analytic functions, Proc. Nat. Acad. Sci. U.S.A. vol. 37 (1951) pp. 821-826. MR 0045206 (13:545a)
  • [3] Degree of approximation to functions on a Jordan curve, Trans. Amer. Math. Soc. vol. 73 (1952) pp. 447-458. MR 0052505 (14:630c)
  • [J] L. Walsh and H. M. Elliott 1. Polynomial approximation to harmonic and analytic functions: generalized continuity conditions, Trans. Amer. Math. Soc. vol. 68 (1950) pp. 183-203. MR 0033921 (11:515c)
  • [2] Degree of approximation on a Jordan curve, Proc. Nat. Acad. Sci. U.S.A. vol. 38 (1952) pp. 1058-1066. MR 0053229 (14:741b)
  • [J] L. Walsh and W. E. Sewell 1. Sufficient conditions for various degrees of approximation by polynomials, Duke Math. J. vol. 6 (1940) pp. 658-705. MR 0002592 (2:80c)
  • [2] On the degree of polynomial approximation to analytic functions: Problem $ \beta $, Trans. Amer. Math. Soc. vol. 49 (1941) pp. 229-257. MR 0003818 (2:276h)
  • [D] W. Western 1. Inequalities of the Markoff and Bernstein type for integral norms, Duke Math. J. vol. 15 (1948) pp. 839-869. MR 0026718 (10:191c)
  • [A] Zygmund 1. Smooth functions, Duke Math. J. vol. 12 (1945) pp. 47-76. MR 0012691 (7:60b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30.00

Retrieve articles in all journals with MSC: 30.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1959-0108595-3
Article copyright: © Copyright 1959 American Mathematical Society

American Mathematical Society